Hey all, The roof of my mouth and back of my throat is yellowish with blood red spider web looking stuff througout and some white spots. If I compress my tongue, behind and on back of tongue looks like ground up hamburger. I have no tonsils or adenoids (adenoids) as I had them out as an adult. I've also had pinching pain in upper left abdomen, left side abdomen and left back...maybe where kidneys are. Anyone experience this? It's been going on for a few weeks and I didn't go to the doctor...I'll admit...because I've been so much I'm tired of worrying if they'll think I'm a hypochondriac.
That sounds terrible! I totally understand not wanting to go to the dr.! Im not sure what that could be. I seem to alway have a thick coating on my tongue that feels terrible and makes me not be able to taste my food very well. When I brush my tongue, it comes off in chunks and leaves bloody spots where it comes off. I can't stand it! I think it is a yeast infection(thrush). Anyway, if you mix liquid benedryl and maalox equally(about a tsp full) and use it like a mouth wash 3 times a day it helps. Just thought you might give it a try..if it doesn't work, I would def go to the dr even though I know how disappointing it is most of the time...good luck to you! Sheri
Yeah, I don't get the yellow on my tongue so wasn't sure it was thrush? The yellow on my roof top doesn't seem to be a "coating" per se, more like the actual color instead of pink? But I've been brushing with baking soda only and that helps my tongue. I'll check into what you said and I may try to go to urgent care or something over the weekend and check it out. I keep putting it off when I don't notice the side issue and stuff thinking it's going away and then another day it will feel worse.
vitamins, allegra and provigil. i've modified my diet recently in that i've cut out a lot of sugar, meat (not that I eat meat much anyway), and generally trying to eat better. have actually been eating less too.
If u have a yeast issue, it could be in the base of ur vitamins that u r having an issue to....sometimes they compound vitamins and meds with things we may have an adverse reaction to.
Since u have been dx'd with LPR which is sometimes called Silent reflux, I will assume u have not been aware of ne symptoms??
What are the possible side effects of modafinil (Provigil)?
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Stop using modafinil and call your doctor at once if you have any of these serious side effects:
fever, sore throat, headache, and vomiting with a severe blistering, peeling, and red skin rash;
bruising, severe tingling, numbness, pain, muscle weakness;
easy bruising or bleeding;
white patches or sores inside your mouth or on your..on your lips;
hallucinations, unusual thoughts or behavior;
depression, anxiety; or
chest pain, uneven heart beats.
Less serious side effects may include:
feeling nervous or agitated;
trouble sleeping (insomnia); or
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
I did take reflux meds for a long time but a couple things made me stop...1) I don't have heartburn symptoms etc unless it's the "silent reflux" at night and 2) taking them over long period of time does effect absorption of vitamins. So I just stopped taking them.
Dont care what people might think of u they ll do it anyways!!!! Its ur right to go to a doctor if u feel sth is not right otherwise there profession would not exist!!! It even sounds to me strange and if they tell u then nothing is wrong even better!!! My father had a coloured tongue too (but it was almost black) and they found out he has diabetis...get it checked maybe...
I called the nurse at the VA. She told me nothing I said indicates anything urgent and take some tums and wait and see. I get the acid part, but normally reflux doesn't make me feel like organs are pushing against other organs. If I breathe deep there is pressure, if I lean over, it feels like somethinng is being pushed/pinched against something etc. Oh well. I'll "wait and see." ...
Also modify ur diet including more things then just sugar items,,....u need to avoid spicy foods as well as acidic foods like tomato sauce, pizza, and greasy foods...nothing deep fried or pan fried...try to broil when possible.
And elevate the head of ur bed so it is on an incline.
Hope u feel beter...but u may be bloated from the acids and y u feel like that when u bend,..etc...
Yeah, the wierd thing is I started modifying my diet about 3 weeks ago, much healthier, and it seems worse. I don't eat anything fried at all that I can think of, no meat, no fast food, no pops, stopped eating suckers and milk duds. But I will wait a few more days and see what happens. I want to get this apt with Dr. Tew out of the way first and then go from there. Thanks for all the response and suggestions.
The member u r addressing ur comment to has not been active recently in this forum,.
From rereading this thread the issues were from a common issue those with Chiari have and that is GERD /acid reflux....if u have Chiari u can give us more info, or if u just associate with the GERD issues u may want to post to the GERD FORUM here on MEDHELP- http://www.medhelp.org/forums/show/333?camp=msc
Yellow or white film on the roof of the mouth and or throat could indicate a yeast infection or thrush.....
Reflux can also cause acids into the mouth and throat which too can cause this change in color....
See your Dr for info as to what is going on with you....this is an old thread and the members that posted were talking in regards to Chiari Malformation...if you also have Chiari please state if you had surgery and how far along post op you are..
Reflux is often caused by low stomach acid and the side effects of inflamation (inflammation). So taking tums and/or acid reducers is the worst thing you can do in the long run as it increases the pH of your stomach even more. Inflammation is often caused by eating a food or type of food that your body can't digest properly either due to a sensitivity or due to the low stomach acid (proteins often don't digest properly with low stomach acid, for example). I had chronic acid reflux until I finally stopped drinking milk & eating ice cream. Turns out I was lactose intolerant. For you it may be dairy or another food altogether. The difficulty of diagnosis is that the offending food or foods stay in your system for 5-7 days, so your symptom may not occur immediately following consumption - if you ate it less than a week prior. So I recommend an elimination diet, where you eliminate completely the typically reactive foods: gluten, dairy, beef, pork, soy, corn, etc. The reflux should go away pretty quickly once the offending food(s) are removed. Then after a week or two begin "testing" them one per day to see when the reflux returns. Or you could try a hit or miss approach and just eliminate one of those foods at a time and test it later, but if you are sensitive to more than one of the food, this hit and miss method may not give you definitive results. Look for any "elimination diet" book if you want a plan to follow. The best one I've used is "The Plan" by Lyn-Genet. She touts it as a weight loss book, but it's the only one that totally eliminated my symptoms at the start as she eliminates more foods, like farm raised fish, asparagus, cauliflower and many others that she has found cause "symptoms" in her many patients. Like you, when I started eating "healthier" my symptoms got worse, too, so that one may work best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.